MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® FOOTSWITCH; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

MEDTRONIC XOMED INC. XPS® FOOTSWITCH; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Model Number 1895400
Medical Device Problem Code Self-Activation or Keying (1557)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.Analysis confirmed the reported event: ¿at rest/inactive and then turned on by itself.¿ the device was tested prior to repair.The pre-repair analysis indicated that the device had a broken cable.Device evaluation is not yet complete; completion of evaluation anticipated.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that post-operative the footswitch was at rest/inactive and then turned on by itself.There was no patient impact.
 
Additional Manufacturer Narrative
The device analysis was completed.Service and repair replaced the broken cable.The device was tested to all manufacturing product specifications and returned to the customer.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Corrected information: no eval explain code.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received confirms that the footswitch "activate immediately when plugged in to the ipc".

Brand Name
XPS® FOOTSWITCH
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key6599713
Report Number1045254-2017-00168
Device Sequence Number10964685
Product Code ERL
UDI-Device Identifier00681490048880
UDI-Public00681490048880
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K963246
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1895400
Device Catalogue Number1895400
Device Lot Number69399600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2017
Supplement Date Received by Manufacturer08/09/2017
08/09/2017
08/20/2017
Initial Report FDA Received Date05/30/2017
Supplement Report FDA Received Date08/31/2017
09/07/2017
12/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1